Frequent use of stun gun may be associated with vibrationinduced Raynaud’s phenomenon: A case series

Ghaheri, Hafez. and Karimi, Mehrdad. and Assari, Shervin. (2014) Frequent use of stun gun may be associated with vibrationinduced Raynaud’s phenomenon: A case series. International Journal of Case Reports and Images (IJCRI), 5 (2).

[img]
Preview
Text
6.pdf

Download (794kB) | Preview

Abstract

Introduction: Stun guns are energy-conducting weapons that are becoming more frequently used by law enforcement officials to subdue combative individuals, or civilians for the case of security. Although complications related to stun guns are well known for the victim, less is known about stun guns complications among their users. Case Series: In this case series, we reported vibration-induced Raynaud’s phenomenon in four individuals who were recurrent users of stun guns. Two patients were male and two were female. Symptoms varied from moderate to severe. Although both hands were involved, symptoms were more severe in the right hand. Nifedipine was prescribed for all cases. Two patients received Losartan, as well. All patients reported a decrease in their symptoms in follow-up visits. Conclusion: While further research is needed, clinicians should remain vigilant to stun gun usage as a possible cause of Raynaud’s phenomenon.

Item Type: Article
Uncontrolled Keywords: Raynaud’s phenomenon, Vibration, Stun gun
Subjects: WG Cardiovascular System
Divisions: Faculty of Medicine
Depositing User: Users 1 not found.
Date Deposited: 26 Dec 2017 06:58
Last Modified: 24 Jul 2018 03:30
URI: http://eprints.skums.ac.ir/id/eprint/6725

Actions (login required)

View Item View Item